Alert archive / Tennessee / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 151, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Dec 22, 2013, 12:55 AM EST for Morgan County, Scott County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2013, 12:55 AM EST (05:55 UTC)
- Expired
- Dec 22, 2013, 1:45 AM EST
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Scott County, TN
The radar
The Knoxville radar (KMRX), 106 km from the middle of the area, began a volume at 05:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 21, 11:38 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.9 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 587 m²/s²
- 0-3 km storm-relative helicity
- 694 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 12:31 AM EST, 24 minutes earlier.
Area forecast discussion, Dec 22, 12:31 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1231 AM EST SUN DEC 22 2013
.AVIATION...
HAVE A MUCH BETTER HANDLE ON THE SQUALL LINE TIMING THROUGH EACH OF
THE TAF SITES. GENERALLY BETWEEN 07Z AND 12Z THE LINE WILL MOVE
THROUGH SOUTHERN AREAS FIRST AND NORTHERN AREAS LAST. MODELS
INDICATE ADDITIONAL SHOWERS DEVELOPING LATER TODAY IN THE WAKE OF
THE SQUALL LINE. BELIEVE THAT BY MID TO LATE AFTERNOON MOST AREAS
WILL BEGIN TO DRY OUT. FOG MAY DEVELOP AT KTRI SHORTLY AFTER SUNSET
ON SUNDAY BUT CONFIDENCE IS LOW AT THIS TIME.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...WIND ADVISORY UNTIL 10 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
JOHNSON...SEVIER SMOKY MOUNTAINS...SOUTHEAST CARTER...
SOUTHEAST GREENE...SOUTHEAST MONROE...UNICOI.
WIND ADVISORY UNTIL 7 AM EST /6 AM CST/ THIS MORNING FOR THE
FOLLOWING ZONES: BLEDSOE...CAMPBELL...CLAIBORNE...MARION...
MORGAN...SCOTT TN...SEQUATCHIE.
VA...WIND ADVISORY UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: LEE...RUSSELL...WASHINGTON...WISE.
&&
ACHazardous weather outlook, Dec 22, 12:45 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1245 AM EST SUN DEC 22 2013 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230545- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 1245 AM EST SUN DEC 22 2013 /1145 PM CST SAT DEC 21 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TONIGHT... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA OVERNIGHT. SOME OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS...ALONG WITH SOME LOCALLY HEAVY RAINFALL. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... STRONG AND GUSTY WINDS AND THE POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS WILL LINGER OVER EASTERN PORTIONS OF THE AREA INTO EARLY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED OVERNIGHT.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 1:46 AM EST | Severe Thunderstorm Warning | MRX | Campbell, Morgan, Scott | 44 min |
| Dec 22, 3:37 AM EST | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Meigs, Rhea | 38 min |
| Dec 22, 4:56 PM EST | River Flood Warning | MRX | Cocke | 31 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.